Changing the conversation about health
Newsletter Signup

Student conference 2016: ‘Mental Health: a 360° approach’

Here is the programme  for our 2016 student conference, with links to powerpoints from many of the presentations.

Friday 9th September

10.45-11.15 Registration and networking (Coffee/Tea & Refreshments)

11.15-11.25 Welcome and briefing from the College of Medicine and Abbvie

11.25-11.55 Leading the Change in Mental Health
Carrie Grant, BBC Broadcaster, Patient Lead of the College of Medicine

11.55-12.05 Q & A’s

12.05-12.35 Street Triage: the interface with the police and criminal justice
James Kidd, Specialist Mental Health Practitioner and Senior Lecturer at Liverpool John
Moore University
Jeff Judge, police officer 2009-2015

12.35-12.45 Q & A’s

12.45-13.35 LUNCH (50 mins)

13.35-14.15 Student Poster presentations

14.15-14.45 Mental and physical health conditions at work – a complex challenge
Karen Steadman, Senior Researcher – Health and Work, The Work Foundation

14.45-14.55 Q & A’s

14.55-15.25 Networking with refreshments (30 mins)

15.25-15.55 Reducing male suicide – my story
Giancarlo Gaglione, Founder of Lan the Baron

15.55-16.05 Q & A’s

16.05-16.55 Facilitated panel discussion, all speakers and delegates

16.55-17.00 Closing remarks

19.00-21.00 Summer School Dinner, including Poster Awards & Student of the Year Award

Saturday 10th September

09.45-09.50 Welcome from College of Medicine and briefing

09.50-10.20 Helping local communities – West Midlands Support Group
Julia Priestley, Volunteer and Support Group Facilitator, affiliated with OCD Action

10.20-10.30 Q & A’s

10.30-11.00 Networking with refreshments (30 mins)

11.00-11.30 Understanding Eating Disorders in Men
Sam Thomas, Founder and Director, Men Get Eating Disorders Too

11.30-11.40 Q & A’s

11.40-12.10 Mental health challenges in children and different cultures
Zeshan Qureshi, Paediatrician and Mental Health Advocate

12.10-12.20 Q & A’s

12.20-13.10 LUNCH (50 mins)

13.10-14.15 Innovation Challenge briefing and group preparation time

14.15-14.40 Networking with refreshments (25 mins)

14.40-15.15 Presentation of Innovation Challenge entries

15.15-15.40 Group breakout session – review key findings/outcomes

15.40-16.00 Chaired student plenary discussion – group feedback

16.00-16.15 Innovation Challenge Prize Giving and Close
Generously supported by Abbvie and Pukka

16.15-16.30 Final networking opportunity and collect luggage

Close of Annual Student Conference

Other material of interest to attendees

Professor Ian Norman on CBT

Tony Coggins on Resilience and self-care